News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Hematology Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Hematology Answers List

Forum Name: Hematology Topics

Question: Unexplained fever with low RBC's and Hemoglobin levels


 clnorwood4 - Tue Apr 24, 2007 8:26 pm

I am a 49 year-old female with an unexplained fever for 6 days straight. I am having no other symptoms at all...i.e. cough, congestion, sore throat etc. I am not having any pain anywhere in my body other that fatigue from the fever. I do have hypertension that I just sought treatment for the first time a couple of weeks ago...I know it has been an ongoing thing. I started Diovan 80mg 2 weeks ago as well. I did have a complete diagnostic work-up then and my labwork showed low WBC's with slightly low RBC's and hemoglobin. I just had another CBC today and my RBC' and Hemoglobin have dropped substantially
lower than my previous CBC with my WBC's elevating slightly. My fever has not dropped below 100 degrees and I have taken tylenol, aleve, motrin throughout this ordeal alternating between them all. I have no past surgeries and no past medical history to speak of.
I do have to be honest and say that I drink beer everyday and my family has a history of such. I am overweight with a poor diet and I realize that these are all very high risk factors for certain things, but I have no "classic sx" of anything.
Please help and give me some idea of what may be going on with me...I am scared!
 Dr. Chan Lowe - Sat May 05, 2007 6:35 pm

User avatar Most likely you have a virus that is suppressing your bone marrow some. This can explain the fevers and the subsequent increase in the WBC count.

The more concerning thing would be a leukemia or lymphoma that can cause all your symptoms as well. It's less likely but must be considered.

Follow up with your doctor is essential. You may need to see a hematology/oncology doctor if your counts don't improve.

Best wishes.

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here